brothers had two metal heart valves was prescribed warfarin he is telling doctors he does not want to take the warfarin
7 Aug 2010
if the 'replacement' valve is mechanical, you must take the blood thinner. I have a mechanical mitral valve and will take warfarin for the rest of my life. I am in my mid 40's. I have had it for 3 years now. I have done some research, and know that if I stop my dosage, I will develop a clot and it will likely kill me or at best cause a stroke.
25 May 2010
If someone has a heart valve replaced with a mechanical one, as I have, you must be on coumadin for the rest of your life. If a mechanical valve is present and the person doesn't take coumadin as prescribed, blood clots can form around the valve which could eventually kill the person. I have been on coumadin since July 2005 for a mechanical aortic valve. Tissue valves (biologic) do not require coumadin but with mechanical valves there is no choice.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... replacement of his aortic heart valve. Is there a study of the effectiveness of Plavix and a baby aspirin instead? (had problems with coumadin)
1 answer • 11 Mar 2010
I'm on coumadin because of heart valve replacement metalic type. Has there been any studies for thi?
My doctor needs verification for using Pradaxa with patients who are or have a heart valve replacement metalic type. Outside of patients who have ...
1 answer • 27 Dec 2011
Prosthetic Heart Valves - I'm taking coumadin daily because of my two mechanical heart valves. As a?
result of the medication, when I go for a dental cleaning, bleeding from my gums typically lasts for 1-2 days beyond the cleaning. My doctors and ...
2 answers • 14 Jan 2013
... kid y'all I am scared to death - any helpful words of encouragement? I'm a 45 (almost 46) year old man that has lived a relatively ...
0 answers • 16 Feb 2015